How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Whitehead Your Own Question
Dr. Whitehead
Dr. Whitehead, Dog Veterinarian
Category: Dog
Satisfied Customers: 4055
Experience:  Doctor of Veterinary Medicine, internship trained, with 5 years of experience in high quality practice treating dogs, cats, and some exotics.
13146597
Type Your Dog Question Here...
Dr. Whitehead is online now
A new question is answered every 9 seconds

My dog just ate 6 500 mg calcium tablets. WHAT DO I DO shes

This answer was rated:

My dog just ate 6 500 mg calcium tablets. WHAT DO I DO
she's 20 lbs. PLEASE HELP
Hello there. My name isXXXXX and I am sorry to hear Melby is trying to get into trouble. You should try to induce vomiting using hydrogen peroxide. Give her 1 tablespoon per 20 lbs of body weight. So she will need one tablespoon by mouth. You can use a turkey baster or gently poor the hydrogen peroxide so she swallows it. Repeat in 15 minutes if she does not vomit until she does vomit. Are they just calcium tablets or do they contain anything else? Does it contain vitamin d?
Customer: replied 3 years ago.

it has 1000 iu of vitamin d, they are the gummy vitamins


 


6 g of sugars


1000 IU of vitamin d


500 mg of calcium


200 mg of phosphorus


15mg of sodium


 


can she die from this? is there anything else i can do?

Thank you for the info. The good news is the calcium itself will not cause much of a problem. Maybe just some upset tummy such as vomiting or loose stools, even mild constipation. So monitor her closely for that. The most concerning thing is the vitamin D which can cause kidney damage at high doses. She consumed around 6000IU total of Vitamin D, which is equal to 0.015 mg/kg which is well below the toxic level of vitamin D. So you should see no long term effects of eating this medication.
Dr. Whitehead and other Dog Specialists are ready to help you
So if you are unable to get her to vomit that is ok. Making her vomit at this point would just hopefully prevent some stomach upset tomorrow. But if it is causing her or you stress trying to do it then it is safe to stop now that we know there is no threat of overdose.
Hi Natalei,

I'm just following up on our conversation about Melby. How is everything going?

Dr. Whitehead

Related Dog Questions